MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR

OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR
Model Number A22041T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of our investigation, olympus followed up with the user facility via telephone and in writing to obtain additional information regarding the reported event but no information was obtained.However, if additional information becomes available or if the device is returned for evaluation, this report will be updated accordingly.The device referenced in this report has not been returned to olympus for evaluation.The exact cause of the reported tip breaking from the distal end of the resection sheath could not be conclusively determined at this time.However, based on similar reported complaints related to the device and the reported event, the potential cause of the reported event can be attributed to added stress/forces applied to the ceramic insulation at the sheath¿s distal end.The instructions manual contains warning statements in effort to prevent damage to the device that states to "visually inspect the sheath's ceramic insulation at the distal end before each use.Do not use the instrument in case of damage (e.G.Cracks, fractures).Impact, fall, shock, or similar stress can result in damages of the ceramic insulation at the sheath's distal end.Damaged instruments can cause injuries of the patient and/or user.Do not use the instrument if damaged.¿.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic procedure, the distal tip of the device partially broke off into multiple pieces inside the patient¿s bladder.The user facility reported they were unable to retrieve all the device fragments, however, there as no patient injury reported.

Brand Name
RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR
Common Device Name
RESECTION SHEATH, 24 FR.
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8401441
Report Number2951238-2019-00507
Device Sequence Number10840902
Product Code FJL
UDI-Device Identifier04042761020978
UDI-Public04042761020978
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22041T
Device Catalogue NumberA22041T
Device Lot Number118W-0135
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1